Alert archive / New Mexico / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 3, 2011, 12:51 PM MDT for Grant County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 12:51 PM MDT (18:51 UTC)
- Expired
- Aug 3, 2011, 3:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 182 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -217 J/kg
- Mixed-layer LCL
- 2852 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
413 WGUS54 KEPZ 031851 FFWEPZ NMC017-032145- /O.NEW.KEPZ.FF.W.0017.110803T1851Z-110803T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1251 PM MDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 345 PM MDT * AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED OVER 2 INCHES OF RAIN HAS FALLEN ALONG HIGHWAY 35 BETWEEN LAKE ROBERTS AND CAMP THUNDERBIRD. * LOCATIONS IMPACTED INCLUDE... LAKE ROBERTS... CAMP THUNDERBIRD... ROCKY CANYON CAMPGROUND... SAPILLO CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND. && LAT...LON 3310 10799 3293 10800 3298 10819 3307 10818 $$ JMG
2 follow-up statements
026 WGUS74 KEPZ 032022 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 222 PM MDT WED AUG 3 2011 NMC017-032145- /O.CON.KEPZ.FF.W.0017.000000T0000Z-110803T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 222 PM MDT WED AUG 3 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GRANT COUNTY UNTIL 345 PM MDT... AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR INDICATED UP TO 3 INCHES OF RAIN HAD FALLEN BETWEEN LAKE ROBERTS AND CAMP THUNDERBIRD ALONG HIGHWAY 35. LOCATIONS IMPACTED INCLUDE... LAKE ROBERTS... CAMP THUNDERBIRD... ROCKY CANYON CAMPGROUND... SAPILLO CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS AND MOVE TO HIGHER GROUND IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3310 10799 3293 10800 3298 10819 3307 10818 $$ JMG
823 WGUS74 KEPZ 032137 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 337 PM MDT WED AUG 3 2011 NMC017-032152- /O.EXP.KEPZ.FF.W.0017.000000T0000Z-110803T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM- 337 PM MDT WED AUG 3 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN GRANT COUNTY WILL BE ALLOWED TO EXPIRE AT 345 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. THERE WILL CONTINUE TO BE LIGHT TO MODERATE RAIN OVER THE WARNED AREA THROUGH 5 PM WITH AN ADDITIONAL QUARTER TO HALF INCH OF RAIN POSSIBLE. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3310 10799 3293 10800 3298 10819 3307 10818 $$ JMG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 6:47 AM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 3, 6:47 AM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 647 AM MDT WED AUG 3 2011 .UPDATE... WEAK UPPER DISTURBANCE AND SURFACE CONVERGENCE HAS CAUSED A FEW SHOWERS AND THUNDERSTORMS TO POP UP OVER THE EASTERN HALF OF THE REGION. DON'T EXPECT THESE TO LAST PAST MID-MORNING BUT HAVE UPDATED ZONES NONETHELESS. && 02
Hazardous weather outlook, Aug 3, 11:08 AM MDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1108 AM MDT WED AUG 3 2011 NMZ022>025-030>032-TXZ055-056-041715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1108 AM MDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED LOWLAND AND ISOLATED TO SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. OVERALL RAIN AMOUNTS WILL BE SPOTTY WITH BETTER COVERAGE OVER THE MOUNTAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. STORMS WILL WEAKEN AND TAPER OFF AROUND MIDNIGHT. WARM AFTERNOON TEMPERATURES WILL OCCUR WITH HIGHS NEAR 100 DEGREES IN THE DESERT LOWLANDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERSISTENT HIGH PRESSURE ALOFT AND LIMITED MOISTURE WILL KEEP SHOWERS AND THUNDERSTORMS GENERALLY ISOLATED ACROSS THE LOWLANDS AND ISOLATED TO SCATTERED IN THE MOUNTAINS. SPOTTY RAINFALL WILL OCCUR MOST DAYS WITH A FEW AREAS EXPERIENCING PERIODS OF MODERATE TO HEAVY RAINFALL. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS UP TO 50 MPH. A SMALL NUMBER OF THE STRONGER STORMS MAY PRODUCE LARGER HAIL AND HIGHER WIND GUSTS AT TIMES. WIDESPREAD HEAVY RAINFALL AND FLOODING IS NOT ANTICIPATED AT THIS TIME. TEMPERATURES WILL REMAIN VERY WARM WITH LOWLAND AFTERNOON TEMPERATURES APPROACHING 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE. LUNDEEN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:16 PM MDT | Severe Thunderstorm Warning | EPZ | Luna | 17 min |
| Aug 2, 6:32 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 28 min |
| Aug 2, 6:57 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 26 min |
| Aug 3, 12:08 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 37 min |
| Aug 3, 12:11 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 27 min |
| Aug 3, 2:49 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.